zbMATH — the first resource for mathematics

Circular symmetry and the trace formula. (English) Zbl 0686.58040
Let M be a compact n-dimensional manifold without boundary, and let P be a positive first order elliptic self-adjoint classical pseudo- differential operator on \(L^ 2(M)\), the Hilbert space of half-densities on M. Denote by \(\lambda_ 0\leq \lambda_ 1\leq \lambda_ 2\leq..\). the eigenvalues of P. Assume that P admits the circle group \(S^ 1\) as a symmetry group. The irreducible representations of \(S^ 1\) in \(L^ 2(M)\) are indexed by \({\mathbb{Z}}\) and accordingly one has the decomposition \(L^ 2(M)=\oplus_{m\in {\mathbb{Z}}}H_ m\) where \(H_ m\) are invariant subspaces of P. For each \(m>0\), let \(\lambda_{m,1}\leq \lambda_{m,2}\leq..\). be the eigenvalues of P restricted to \(H_ m\). The authors study the singularities of the distributions \(\sum_{j}e^{is\lambda_ j}\), \(\sum_{m,j}\phi (\lambda_{m,j}- Em)e^{ism}\), \(\sum_{m,j}\phi (\lambda_{m,j}- Em)e^{is\lambda_{m,j}}\) where \(\phi\in {\mathcal S}({\mathbb{R}})\) and \(E>0\). Applications to the trace formula for line bundles are presented.
Reviewer: P.Godin

58J50 Spectral problems; spectral geometry; scattering theory on manifolds
58J70 Invariance and symmetry properties for PDEs on manifolds
Full Text: DOI EuDML
[1] [A.M.] Abraham, R., Marsden, J.: Foundations of mechanics (2nd edition). Reading, Mass: The Benjamin Cummings Publ. Co. 1978 · Zbl 0393.70001
[2] [C1] Chazarain, J.: Formule de Poisson pour les variétés Riemanniennes. Invent. Math.24, 65-82 (1974) · Zbl 0281.35028
[3] [C2] Chazarain, J.: Spectre d’un hamiltonien quantique et méchanique classique. Commun. Partial. Differ. Equations6, 595-644 (1980) · Zbl 0437.70014
[4] [Co.1] Colin de Verdière, I.: Spectre du Laplacien et longueurs des géodésiques périodiques I. Compos. Math.27, 83-106 (1973)
[5] [Co.2] Colin de Verdière, I.: Spectre conjoint d’opérateurs pseudodifférentiels qui commutent I. Duke Math. J.46, 169-182 (1979) · Zbl 0411.35073
[6] [Co.3] Colin de Verdière, I.: Sur le spectre des opérateurs elliptiques à bicaractéristiques toutes périodiques. Comment. Math. Helv.54, 508-522 (1979) · Zbl 0459.58014
[7] [D] Duistermaat, J.: On the Morse index in variational calculus. Adv. Math.21, 173-195 (1976) · Zbl 0361.49026
[8] [Do.1] Donnelly, H.: Spectrum and the fixed point set of isometries I. Math. Ann.224, 161-170 (1976) · Zbl 0327.53031
[9] [Do.2] Donnelly, H.:G-spaces, the asymptotic splitting ofL 2 (M) into irreducibles. Math. Ann.273, 23-40 (1978) · Zbl 0379.53019
[10] [D.G] Duistermaat, J., Guillemin, V.: The spectrum of positive elliptic operators and periodic bicharacteristics. Invent. Math.29, 39-79 (1975) · Zbl 0307.35071
[11] [G] Guillemin, V.: Band asymptotics in two dimensions. Adv. Math.42, 248-282 (1981) · Zbl 0478.58029
[12] [G.G.V] Gel’fand, I.M., Graev, M.I., Vilenkin, N.Ya.: Generalized functions, Vol. V, New York: Academic Press 1966
[13] [G.S] Guillemin, V., Sternberg, S.: Homogeneous quantization and multiplicities of group representations. J. Funct. Anal.47, 344-380 (1982) · Zbl 0733.58021
[14] [G.U.1] Guillemin, V., Uribe, A.: Clustering theorems with twisted spectra. Math. Ann.273, 479-506 (1986) · Zbl 0591.58031
[15] [G.U.2] Guillemin, V., Uribe, A.: The trace formula for vector bundles. Bull. Am. Math. Soc.15, 222-224 (1986) · Zbl 0626.58018
[16] [G.U.3] Guillemin, V., Uribe, A.: Reduction, the trace formula, and semiclassical asymptotics. Proc. Natl. Acad. Sci. USA84, 7799-7801 (1987) · Zbl 0639.58028
[17] [Gw] Gutzwiller, M.: Periodic orbits and classical quantization conditions. J. Math. Phys.12, 343-358 (1971)
[18] [H] Hörmander, L.: The analysis of linear partial differential operators, IV. Berlin-Heidelberg-New York: Springer 1985 · Zbl 0612.35001
[19] [H.R.1] Helffer, B., Robert, D.: Etude du spectre pour un operateur globalement elliptique dont le symbole de Weyl présente des symmetries I. Actions des groupes finis. Am. J. Math.106, 1199-1236 (1984) · Zbl 0583.58029
[20] [H.R.2] Helffer, B., Robert, D.: Etude du spectre pour un operateur globalement elliptique dont le symbole de Weyl présente des symmetries: II. Actions des groupes de Lie compacts. Am. J. Math.108, 976-1000 (1986) · Zbl 0605.58042
[21] [H.R.3] Helffer, B., Robert, D.: Comportement semiclassique du spectre des hamiltoniens quantiques elliptiques. Ann. Inst. FourierXXI, 169-223 (1981) · Zbl 0451.35022
[22] [S] Sternberg, S.: Minimal coupling and the symplectic mechanics of a classical particle in the presence of a Yang-Mills field. Proc. Natl. Acad. Sci. USA74, 5253-5254 (1977) · Zbl 0765.58010
[23] [W.1] Weinstein, A.: Asymptotics of eigenvalue clusters for the Laplacian plus a potential. Duke Math. J.44, 883-892 (1977) · Zbl 0385.58013
[24] [W.2] Weinstein, A.: A universal phase space for particles in Yang-Mills fields. Lett. Math. Phys.2, 217-420 (1978) · Zbl 0388.58010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.